Immediate Treatment for Tramadol Withdrawal

Call or chat Anytime. We’re Here for You.

Treatment Support available 24/7

Though tramadol (brand name Ultram) is an opioid and causes many of the same withdrawal symptoms that other opioid drugs do, it can also create severe and even life-threatening effects in a small percentage of individuals.

Immediate, professional treatment is necessary. Call (800) 407-7195 now if you are dependent on tramadol and need to find help.

Tramadol’s Withdrawal Symptoms

The common withdrawal symptoms associated with tramadol are the same as those caused by any other opioid drug. According to the National Library of Medicine, these can include:

  • Agitation
  • Anxiety
  • Muscle aches
  • Increased tearing
  • Insomnia
  • Runny nose
  • Sweating
  • Yawning
  • Abdominal cramps
  • Diarrhea
  • Dilated pupils
  • Goose bumps
  • Nausea
  • Vomiting

Opioid withdrawal is usually not life threatening, and while it is still necessary to seek professional care for this syndrome, the symptoms themselves are mild compared to those associated with some other substances.

Call or chat Anytime. We’re Here for You.

Treatment Support available 24/7

Tramadol, however, can cause a severe withdrawal syndrome that, according to the Drug Enforcement Administration, is “encountered in about 10 percent of cases.” The symptoms include:

  • Paranoia
  • Hallucinations
  • Extreme anxiety
  • Panic attacks
  • Confusion
  • Numbness and tingling in the extremities
Treatment for Tramadol Withdrawal

Hallucinations and extreme anxiety require immediate medical treatment.

Unfortunately, this withdrawal syndrome can be deadly, so it is important for anyone who is showing signs of tramadol withdrawal to get treated immediately. If you believe you are experiencing this syndrome or you know someone who is, call 911 right away.

Immediate Treatment for Tramadol Withdrawal

When you or your loved one arrives at the hospital, the healthcare providers there will perform a series of tests to find out whether or not you are one of the 10 percent that experiences this severe syndrome.

If you are not, treatment will proceed as normal for an opioid dependent going through withdrawal.

  • You will receive medication (either clonidine, methadone, or buprenorphine) to minimize your withdrawal symptoms.
  • Your vitals will be monitored and your doctor will ask you questions about your drug use and medical history. You will also be evaluated for any signs of depression.
  • You will be evaluated for addiction, and your needs for further treatment will be discussed.

Don’t wait Until It’s Too Late.

Call or chat Anytime. We’re Here for You.

(800) 407-7195

If, however, you are experiencing the severe psychotic symptoms associated with tramadol withdrawal, your treatment will be slightly different.

  • Most patients are still given an analgesic or opioid-based drug to treat their normal withdrawal symptoms. You may also receive sedatives and/or hypnotic drugs to treat your psychosis.
  • Antipsychotic drugs will not be used.
  • After three days or so, the psychotic symptoms usually subside (Addiction & Health).
  • You will be monitored very closely during this time to ensure that you are not a danger to yourself or others.
  • Once these symptoms begin to subside, you can be evaluated for your need for addiction treatment.

The rare, severe effects of tramadol withdrawal are extremely dangerous and could be deadly. This is why you must absolutely seek professional care for tramadol withdrawal, whether or not you were abusing the substance.

Do You Need Help for Narcotic Abuse?

Call (800) 407-7195 now to find rehab centers where you can safely recover from dependence, abuse, and addiction. Let us help you find the best program for your needs and end your substance abuse today.

How is Tramadol Addiction Treated?

the Take-Away

The symptoms of Tramadol withdrawal can be excruciating, making professional treatment a necessity.